MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL
Model Number M006192132050
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled material.Device code a0414 captures the reportable event of stent torn material.Device code a04 captures the reportable event of coil memory.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was used in a percutaneous nephrolithotomy procedure in the kidney.During the procedure, when the physician attempted to remove the guidewire, it got torn and the stent's distal part did not completely coil.Picture provided by the customer showed that the stent was buckled.The procedure was completed with another of the same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled material.Device code a0414 captures the reportable event of stent torn material.Device code a04 captures the reportable event of coil memory.Block h11: investigation analysis the returned polaris ultra ureteral stent was analyzed, and during the inspection, it was found that the bladder coil was buckled accordion and torn, additionally, a part of the shaft was also buckled.The reported event was confirmed.Based on the most relevant information, the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire the stent can get buckled/accordioned.Additionally, the retrieval line may be removed before placement at the physician's discretion, and if the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent can get torn.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.A risk review was completed and confirmed that the event of stent torn material, coil memory and stent buckled material were defined in the risk documentation.This event type has been accounted during product risk analysis to support acceptable risk benefits for the product.Based on the results of the device evaluation, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
POLARIS? ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22583440
Report Number2124215-2025-48975
Device Sequence Number18476783
Product Code FAD
UDI-Device Identifier08714729784319
UDI-Public(01)08714729784319(17)270723(10)35191688
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006192132050
Device Catalogue NumberM006192132050
Device Lot Number0035191688
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown